MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. LONG CLIP

AOMORI OLYMPUS CO., LTD. LONG CLIP
Model Number HX-610-090L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature article: "correlation between endoscopic resection outcomes and endosonographic findings in gastric tumors with muscularis propria origin." literature summary: this study was aimed to determine the correlation between endoscopic resection outcomes and endosonographic findings in gastric tumors with muscularis propria origin.Total 32 patients were included; tumors located in submucosa (group i, n=5), muscularis propria (group ii, n=14), and tumors extended into the outer cavity (group iii, n=13).In total, four patients experienced perforation which occurred in one patient in group i, one patient in group ii, and two patients in group iii and local recurrence occurred in two patients with incomplete emd resections.This study concluded that preprocedural eus predicted the layer of the tumor accurately; however, it was limited in the evaluation of the pattern of invasion.They found that tumors that were diagnosed as growing outward on eus rarely penetrated the muscularis propria and invaded the subserosal layer upon pathological examination.Eus has the limitations to evaluate the invasion patterns of tumors using eus.Type of adverse events/number of patients: [group i] perforation - 1 patient [group ii] perforation - 1 patient [group iii] perforation - 2 patients local recurrence - 2 patients hx-610-090l was selected for the olympus clips since they were shipped the most in the area and in the study period it-knife kd-610l was selected to represent one of the following devices used: it-knife, it knife-2, or hook knife this article includes 2 reports: (b)(6): hx-610-090l.(b)(6): kd-610l.This report is 1 of 2 for (b)(4): hx-610-090l.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to any of the adverse events described in the article.The products involved in the procedures were disposed of; therefore, the any further details regarding the devices are unknown.

Brand Name
LONG CLIP
Common Device Name
LONG CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15653341
Report Number9614641-2022-00522
Device Sequence Number17633806
Product Code PKL
UDI-Device Identifier04953170200373
UDI-Public04953170200373
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-610-090L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KD-610L
Outcome Attributed to Adverse Event Other;
Patient SexUnknown